MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX ACCESS ADV POS KIT; COMPONENT, TRACTION, NON-INVASIVE

SMITH & NEPHEW, INC. ACUFEX ACCESS ADV POS KIT; COMPONENT, TRACTION, NON-INVASIVE
Model Number 72205104
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that supply chain identified the acufex access advanced positioning kit that was not processed in the standard manner; compromising the sterility of the devices contained in the batch.At this time it is unknown if the device was used on the procedure.
 
Additional Manufacturer Narrative
B5: it was internally identified that non-sterile acufex access advanced positioning kit was shipped to the global distribution center instead of the sterilizer and therefore did not undergo the applicable sterilization process.This has been reported under 21 cfr 803 as a remedial action was initiated to address this issue.No complaints related to sterility or infection associated with this issue.D4: the following are the lot numbers impacted: 50971615, 50971617, and 50967788.H4: device manufacture date for each of the three lots that are impacted: 12 oct 2021 (lots 50971615 and 50971617) and 20 sep 2021 (lot 50967788).H9: reference number in section h9 of initial report is smith+nephew internal reference number specific to this remedial action.G2: user facility choice was inadvertently selected in initial report.Additionally, corrected information can be found in the following sections: d4, e2, h7, and h10.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the device and the reported event.The complaint was confirmed and the root cause was associated with a fault during the manufacturing process.A review of the device records found a non conformance associated with the reported lots.A complaint history review found no similar reported events.A review of the manufacturing process found updates to standard practices, providing additional clarification for identification and shipment of sterilized product as a result of escalation actions related to this event.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A corrective action was implemented to mitigate future recurrence of the reported event and a field action was initiated to recall the product.Correction in h9.

Brand Name
ACUFEX ACCESS ADV POS KIT
Common Device Name
COMPONENT, TRACTION, NON-INVASIVE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13087731
Report Number1643264-2021-02493
Device Sequence Number5387073
Product Code KQZ
UDI-Device Identifier00885556714126
UDI-Public00885556714126
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205104
Device Catalogue Number72205104
Device Lot NumberSEE H10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer09/26/2022
09/26/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date12/28/2021
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0635-2022
Patient Sequence Number1
Patient SexUnknown